Bennett P. Lustgarten, MD
To the Editor: Lovastatin, a potent inhibitor of 3-hydroxy-3-methylglutaryl-coenzyme A reductase, which has been available in the United States for only 5 months, has already gained wide acceptance as an effective cholesterol-lowering agent with high patient acceptability (1-4). Major side effects include toxic hepatitis, cataracts, and myositis, the latter rarely associated with rhabdomyolysis and possibly due to concomitant use of gemfibrozil (4). The incidence of these side effects is less than 2%. We report a case that shows a previously undescribed reaction between lovastatin and levothyroxine in a patient on a complex therapeutic regimen.
A 54-year-old white man had been
Learn more about subscription options.
Register Now for a free account.
Lustgarten BP. Catabolic Response to Lovastatin Therapy. Ann Intern Med. 1988;109:171–172. doi: 10.7326/0003-4819-109-2-171_2
Download citation file:
Published: Ann Intern Med. 1988;109(2):171-172.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only